MAUDE Adverse Event Report: PROTEK MEDICAL PRODUCTS, INC. STERILE GENERAL PURPOSE PROBE COVER KIT; SURGICAL DRAPE

PROTEK MEDICAL PRODUCTS, INC. STERILE GENERAL PURPOSE PROBE COVER KIT; SURGICAL DRAPE
Model Number 1020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On their 3500a report, the end user lists the lot number as #1915 and the expiration date as june 2022.However, that lot number has never been used by protek, and after reviewing manufacturing records, it was determined that protek also does not have an expiration date of june 2022 for this product.Protek has contacted the end user and is currently in the process of trying to clarify/confirm these details.Protek has also requested for the end user to provide a picture of the product labeling, and to return the probe cover involved in the event (if available), to be evaluated by protek.More investigation is in progress and additional information will be provided to fda as a follow-up report, when available.User facility report # (b)(4).
 
Event or Problem Description
According to the original reporter from (b)(6) hospital, the surgical team held open a sterile probe cover so that it could be inserted a transthoracic ultrasound probe.The probe was inserted and the surgeon began to perform an epicardial echocardiogram procedure.After the surgeon started to use the probe, he noticed a small hole in the probe cover, and the saline leaked out into the sterile field.He promptly handed back the probe and cover; a new cover was then used without incidence.
 
Additional Manufacturer Narrative
After contacting the end user, protek was informed that the product package and the cover used were no longer available to be returned or have photos taken; they were discarded after use.Due to not having the product or package available for evaluation and confirmation of the identification of the product, protek can only conclude that the product used by the hospital was not manufactured by protek - protek has no manufacturing records for the product reported (model #1020) with the lot number and expiration date provided by the end user on the original report.No actions needed at this time.
 
Event or Problem Description

Brand Name
STERILE GENERAL PURPOSE PROBE COVER KIT
Common Device Name
SURGICAL DRAPE
Manufacturer (Section D)
PROTEK MEDICAL PRODUCTS, INC.
4125 westcor court
coralville, ia IA 52241
MDR Report Key9633668
Report Number1934029-2020-00001
Device Sequence Number2574902
Product Code KKX
UDI-Device Identifier00841912104048
UDI-Public00841912104048
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K970889
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020
Device Catalogue Number910810
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer12/31/2019
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age3 MO
Patient Weight4